MAUDE Adverse Event Report: ARTHREX, INC. MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM; MANUAL INSTR, GENERAL SURGICAL
Model Number MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 9th december 2024, it was reported by an arthrex employee via email that an ar-41006, megabiter¿, straight tip, 5.5 mm x 2.5 mm, was broken.This was detected during a partial resection of degenerative torn meniscus procedure on (b)(6) 2024.The cutter of ar-41006 was broken and all the fragments were retrieved from patient.Procedure was successfully completed with no patient harm and no secondary procedure needed, by using another new ar-41006 instead.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-41006, megabiter¿, straight tip, 5.5 mm x 2.5 mm, serial/batch number (b)(6), was received for investigation.Visual inspection noted the moving jaw of the device is completely broken off.Functional testing was not performed due to the damage to the device.The most likely cause is attributed to misuse due to excessive user-applied mechanical forces.Dfu-0255-eo revision 5 warns the following: "2.To avoid damaging the instruments, do not impact or subject any instruments to blunt force.3.Do not use arthrex instruments for any purpose other than their intended use.Manipulating soft tissue or bone with an instrument not intended for that use may result in damage to the instrument.4.Instruments with adjustable components must be handled with care.Overtightening or rough handling of the instrument may damage the locking mechanism.Mechanisms with internal polymer components may become weakened after repeated autoclaving.5.Do not use an instrument that is intended to be used with a specific implant on another implant.6.Flexion of the joint with the instrument in position in the joint may result in bending or breakage of the instrument.7.Do not overstress the device or use device to pry tissue".

Brand Name
MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21078463
Report Number1220246-2025-09202
Device Sequence Number6728110
Product Code MDM
UDI-Device Identifier00888867196339
UDI-Public(01)00888867196339(11)221205(10)15030320
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Device Catalogue NumberAR-41006
Device Lot Number15030320
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown